Itchy And Swollen Eye Puffiness After Consuming Medicine For Toothache?
My doctor wanted to ask. I have had a toothache for two days. yesterday I went to the doctor, apparently because my 48 molars grew so I was in pain, then I was given the drug metamizole sodium. I have never had a drug allergy before, but after taking this drug, my eye bags became itchy and swollen. Do I have to stop taking the drug or what?
Hello Handira, Thank you for the question.
Are you experiencing other symptoms such as swollen and itchy lips, itchy skin rashes, numbness in the tongue, abdominal pain, vomiting, difficulty swallowing, or other complaints? Metamizole sodium is a non-steroidal anti-inflammatory drug (NSAID) class of drugs that works to relieve pain and treat inflammation in the body. This medicine can also function as a fever reliever. Complaints of itchy and swollen eyes can be caused by an allergic reaction to the use of this drug, especially if you experience some of the other complaints mentioned above. However, this does not rule out complaints caused by other causes such as insect bites.
You are advised not to continue taking this drug and immediately consult a general practitioner. The doctor will carry out further tests on you. If it is caused by an allergy, the doctor will give medicines to overcome this allergic reaction can be in the form of antihistamines and corticosteroids, and in the future you are advised to avoid consuming these drugs and other drugs of the same class. In the meantime, you can take paracetamol to treat your toothache. Do not hesitate to consult your dentist again if your toothache complaints do not improve for more than 1 week. In the meantime, please keep your teeth clean by brushing your teeth regularly 2 times a day.
Hopefully this information helps you.